Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 262, NWS Boston/Norton, MA

August 19, 2008Barnstable County, Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2008, 3:38 PM EDT for Barnstable County, Bristol County, Plymouth County, Massachusetts. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2008, 3:38 PM EDT (19:38 UTC)
Expired
Aug 19, 2008, 4:15 PM EDT
In force
37 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 54 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:50 PM EDTHAIL 1.25Marion, MA
Aug 19, 3:52 PM EDTHAIL 1.25Marion, MAHALF DOLLAR HAIL REPORTED AT I-195 AND RTE 105. TAXI HIT BY HAIL WITH WINDOW DAMAGE.
Aug 19, 3:57 PM EDTTSTM WND DMGMattapoisett, MALONG PLAIN ROAD AND BEECHWOOD ROAD...TREES AND WIRES DOWN BLOCKING ROADS.
Aug 19, 4:04 PM EDTHAIL 0.75Bourne, MAPENNY SIZE HAIL REPORTED IN POCASSET...AND 55 MPH MEASURED WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 191938
SVRBOX
MAC001-005-023-192015-
/O.NEW.KBOX.SV.W.0262.080819T1938Z-080819T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT TUE AUG 19 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF FALMOUTH...
  EXTREME SOUTHEASTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  SOUTH CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 415 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MATTAPOISETT...OR 9 MILES EAST OF NEW BEDFORD...AND MOVING
  SOUTHEAST AT 63 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FALMOUTH BY 345 PM EDT...
  7 MILES SOUTHWEST OF MASHPEE BY 350 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 4153 7071 4156 7067 4170 7068 4163 7076
      4161 7084 4159 7084 4164 7093 4179 7072
      4162 7036 4154 7047 4153 7062 4150 7066
TIME...MOT...LOC 1938Z 302DEG 55KT 4166 7074

$$

KJC
1 follow-up statement
000 
WWUS51 KBOX 191953
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
353 PM EDT TUE AUG 19 2008

MAC001-005-023-192015-
/O.CON.KBOX.SV.W.0262.000000T0000Z-080819T2015Z/
PLYMOUTH MA-BARNSTABLE MA-BRISTOL MA-
353 PM EDT TUE AUG 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR EXTREME SOUTHEASTERN BRISTOL...SOUTHWESTERN BARNSTABLE AND SOUTH
CENTRAL PLYMOUTH COUNTIES IN SOUTHEAST MASSACHUSETTS...

AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FALMOUTH...MOVING SOUTHEAST AT 63 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4153 7071 4156 7067 4170 7068 4163 7076
      4161 7084 4159 7084 4164 7093 4179 7072
      4162 7036 4154 7047 4153 7062 4150 7066
TIME...MOT...LOC 1953Z 302DEG 55KT 4153 7049

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:36 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 19, 3:36 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
336 PM EDT TUE AUG 19 2008

.SYNOPSIS...
A COLD FRONT CROSSING SOUTHEASTERN NEW ENGLAND THIS AFTERNOON...
WILL BE ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS
MAINLY ACROSS SOUTHEASTERN MASSACHUSETTS CENTRAL AND SOUTHERN RHODE
ISLAND. THE FRONT WILL EXIT OFFSHORE LATE IN THE DAY WITH A DRY BUT
FALL-LIKE AIRMASS TO OVERSPREAD THE REGION TONIGHT AND WED. CANADIAN
HIGH PRESSURE WILL CREST OVER THE AREA THU...PROVIDING DRY DELIGHTFUL
WEATHER AT LEAST INTO SATURDAY ALONG WITH A WARMING TREND THROUGH THE
WEEKEND.

&&

.NEAR TERM /UNTIL 3 AM WEDNESDAY MORNING/...
DIME HAIL AND BRANCHES OFF TREES ACUSHNET AT 335-36PM...HUGE STORM
GUST 50 KNOTS SHOULD BE HAPPENING

&&

.SHORT TERM /3 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AN UNSEASONABLY COOL AIRMASS WILL BE USHERED IN WITH A 1025 MB HIGH
NOSING IN FROM THE GREAT LAKES.  UNDER MOSTLY CLEAR SKIES LOW
TEMPERATURES SHOULD FALL INTO THE 40S ACROSS THE NORMALLY COLDER
OUTLYING LOCATIONS.  EVEN THE URBAN HEAT ISLANDS OF DOWNTOWN BOSTON
AND PROVIDENCE SHOULD SEE OVERNIGHT LOWS IN THE MID 50S.  WE
ACTUALLY MAY SEE A TOUCH OF OCEAN EFFECT CLOUDINESS BEGIN TO AFFECT
THE OUTER-CAPE AND NANTUCKET LATE AS COOL AIR MOVES OVER THE
RELATIVELY WARM OCEAN VERY LATE TONIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A FAIRLY UNEVENTFUL FORECAST FOR THE LONG TERM.  AN UPPER LEVEL
RIDGE AND HIGH PRESSURE WILL STRENGTHEN OVER SOUTHERN NEW ENGLAND ON
THURSDAY.  FRIDAY IT WILL MOVE JUST OFFSHORE AND REMAIN THERE
THROUGH THE WEEKEND.  THE MODELS ARE IN GOOD AGREEMENT THROUGH
SATURDAY...WITH DRY WEATHER AND TEMPERATURES WARMING GRADUALLY.

SUNDAY INTO MONDAY...AN UPPER LEVEL TROUGH WILL MOVE INTO THE AREA
EITHER SUNDAY OR MONDAY...BRINGING WITH IT A COLD FRONT SIMILAR TO
THE ONE THAT MOVED THROUGH TODAY.  THE ONLY DIFFERENCE WILL BE THE
HIGHER POTENTIAL OF HEAVY RAINFALL ONE OR BOTH OF THESE DAYS WITH
MOISTURE FROM THE REMNANTS OF TS FAY BEING ABSORBED INTO THE
TROUGH.

AFTER THE COLD FRONT MOVES THROUGH...HIGH PRESSURE AND AN UPPER
LEVEL RIDGE WILL AGAIN BUILD INTO THE AREA.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
TODAY...SLIGHT CHC WE NEED TO ADD T TO PVD FOR 1830Z AS DEEPER CAA
AND 1 STORM COME SEWD THRU RI AT 205 PM.

TONIGHT...
VFR.  HOWEVER...WILL HAVE TO WATCH THE HYA/ACK TERMINAL IN CASE
OCEAN EFFECT CLOUDS MAKE IT THAT FAR WEST VERY LATE TONIGHT.  IF
THIS WERE TO HAPPEN THEY COULD SEE A FEW HOURS OF MVFR CONDITIONS.

OUTLOOK /THURSDAY THROUGH SUNDAY/...

THURSDAY THROUGH SATURDAY...VFR.

SUNDAY...MAINLY VFR.  HOWEVER...DEPENDING ON THE TIMING OF THE FRONT
/SEE ABOVE LONG TERM DISCUSSION/ COULD SEE SOME DETERIORATION TO
MVFR WITH THE FRONTAL PASSAGE.

&&

.MARINE...
THIS AFTERNOON...A STRONG COLD FRONT WILL THEN SHIFT THE WINDS TO
THE NORTHWEST BY MID AFTERNOON. ALTHOUGH WINDS SHOULD GENERALLY
REMAIN BELOW SCA THRESHOLDS...THE PRESSURE GRADIENT FORCE BEHIND THE
FRONT MAY RESULT IN BRIEF SCA WIND GUSTS. IN ADDITION...GUSTY WINDS
35 KTS AND HAIL WILL IN TSTMS SRN PART OF CAPE COD BAY AND SRN PART
OF NARR BAY SOUTHWARD. SMWS ETC IN PROGRESS.

TONIGHT...WIND GUSTS ON BUFKIT ARE LIKELY UNDERDONE WITH AN
UNUSUALLY COOL AIRMASS MOVING OVER THE RELATIVELY WARM OCEAN
WATERS.  LATER SHIFTS WILL PROBABLY NEED TO HOIST SCA FOR NORTHWEST
25 KNOT WIND GUSTS FOR AT LEAST SOME OF OUR WATERS.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY THROUGH SATURDAY...WINDS AND SEAS REMAIN BELOW SMALL CRAFT
CRITERIA IN HIGH PRESSURE.

SUNDAY...SEAS WILL INCREASE TO AROUND 5 FEET AS A COLD FRONT MOVES
THROUGH THE WATERS AND AN UPPER LEVEL TROUGH PUSHES THE UPPER LEVEL
RIDGE OFF TO THE EAST. WINDS NEAR SHORE COULD GUST NEAR 25 MPH.

&&

.CLIMATE...
AMAZINGLY BOS/PVD/BDL/ORH AND BOX HAVE NOT YET HIT 90 DEG OR HIGHER
THIS AUGUST IN FACT...MONTHLY TEMPERATURE DEPARTURES ARE RUNNING 2
TO 4 DEGS BELOW NORMAL. THE FOLLOWING ARE SOME STATS REGARDING THE
FREQUENCY OF 90 DEG DAYS DURING THE MONTH OF AUGUST IN PREVIOUS
YEARS:

                            BOS     PVD     BDL     ORH     BOX

AVG # OF 90 DEG DAYS:       2.6     2.1     3.3     0.6    4.2
GREATEST # OF 90 DEG DAYS:  10/1988 10/2002 13/2002 6/1988  14/2002
MOST RECENT AUG WITHOUT A   2000    2004    2000    2005    2000
90 DEGREE DAY:

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/RLG
NEAR TERM...DRAG 337
SHORT TERM...FRANK
LONG TERM...RLG
AVIATION...DRAG/RLG
MARINE...DRAG/RLG
CLIMATE...
Hazardous weather outlook, Aug 19, 3:29 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
329 PM EDT TUE AUG 19 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
329 PM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED THUNDERSTORMS IN SOUTHERN RHODE ISLAND ACROSS FAR SOUTHEAST
MASSACHUSETTS CAPE COD AND THE ISLANDS BETWEEN NOW AND 530 PM MAY
PRODUCE LARGE HAIL AND A DAMAGING NORTHWEST WIND GUST TO NEAR 50
KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN PROGRESS FOR SOUTHERN RHODE ISLAND AND FAR
SOUTHEAST MASSACHUSETTS INCLUDING THE CAPE AND ISLANDS.

ANZ230>237-250-254-255-201200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
329 PM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS BETWEEN NOW AND 530 PM WILL AFFECT BUZZARDS BAY
BAY AND THE WATERS ADJACENT CAPE COD WITH WIND GUSTS BETWEEN 35 AND 45
KNOTS AND POSSIBLY HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN PROGRESS AT THIS TIME FOR FAR SOUTHEAST NEW
ENGLAND.

DRAG

In the hours before

Local storm report, Aug 19, 1:01 PM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
101 PM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     TSTM WND DMG     BRIDGEWATER             41.99N 70.97W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN ON OAK AND POND STREET

1200 PM     TSTM WND DMG     BRIDGEWATER             41.99N 70.97W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN IN PRISON COMPLEX

1203 PM     TSTM WND DMG     HANSON                  42.06N 70.85W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN

1245 PM     HAIL             WELLFLEET               41.93N 70.03W
08/19/2008  E0.75 INCH       BARNSTABLE         MA   AMATEUR RADIO

1245 PM     TSTM WND DMG     WELLFLEET               41.93N 70.03W
08/19/2008                   BARNSTABLE         MA   AMATEUR RADIO

            TREES DOWN

&&

WSIMPSON
Local storm report, Aug 19, 1:12 PM EDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
112 PM EDT TUE AUG 19 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     TSTM WND DMG     BRIDGEWATER             41.99N 70.97W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN ON OAK AND POND STREET

1200 PM     TSTM WND DMG     BRIDGEWATER             41.99N 70.97W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN IN PRISON COMPLEX

1203 PM     TSTM WND DMG     HANSON                  42.06N 70.85W
08/19/2008                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN

1245 PM     HAIL             WELLFLEET               41.93N 70.03W
08/19/2008  E0.75 INCH       BARNSTABLE         MA   AMATEUR RADIO

1245 PM     TSTM WND DMG     WELLFLEET               41.93N 70.03W
08/19/2008                   BARNSTABLE         MA   AMATEUR RADIO

            TREES DOWN

0105 PM     HAIL             WELLFLEET               41.93N 70.03W
08/19/2008  E1.00 INCH       BARNSTABLE         MA   AMATEUR RADIO

0106 PM     MARINE TSTM WIND 4 E WELLFLEET           41.93N 69.96W
08/19/2008  E52.00 MPH       ANZ254             MA   MESONET

            WX FLOW

&&

WSIMPSON
Special weather statement, Aug 19, 1:16 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
116 PM EDT TUE AUG 19 2008

MAZ022-191745-
BARNSTABLE MA-
116 PM EDT TUE AUG 19 2008

AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES SOUTHEAST OF DENNIS...OR ABOUT 7 MILES
EAST OF BARNSTABLE...MOVING EAST AT 28 MPH.

THE THUNDERSTORM WILL BE NEAR...ORLEANS AND CHATHAM BY 130 PM EDT...6
MILES SOUTH OF EASTHAM BY 140 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 19, 2:03 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
203 PM EDT TUE AUG 19 2008

CTZ004-MAZ012-013-017-RIZ001-191830-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER
MA-WESTERN NORFOLK MA-WINDHAM CT-
203 PM EDT TUE AUG 19 2008

AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES NORTHEAST OF THOMPSON...OR ABOUT 6 MILES
NORTHEAST OF PUTNAM...MOVING EAST AT 43 MPH.

THE THUNDERSTORM WILL BE NEAR...BURRILLVILLE AND DOUGLAS BY 210 PM
EDT...BLACKSTONE AND MILLVILLE BY 220 PM EDT...FRANKLIN AND
CUMBERLAND BY 230 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 19, 2:48 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
248 PM EDT TUE AUG 19 2008

MAZ017-018-RIZ002-191915-
NORTHERN BRISTOL MA-SOUTHEAST PROVIDENCE RI-WESTERN PLYMOUTH MA-
248 PM EDT TUE AUG 19 2008

AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 30 MPH 3
MILES SOUTHWEST OF ATTLEBOROUGH...MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...8 MILES SOUTH OF MANSFIELD BY 250 PM
EDT...TAUNTON AND NORTON BY 300 PM EDT...RAYNHAM AND LAKEVILLE BY 310
PM EDT...MIDDLEBOROUGH AND 6 MILES SOUTHWEST OF HALIFAX BY 320 PM
EDT.

KJC
Special weather statement, Aug 19, 3:11 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
311 PM EDT TUE AUG 19 2008

MAZ017>022-191945-
BARNSTABLE MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN
BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
311 PM EDT TUE AUG 19 2008

AT 306 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER BERKLEY...OR ABOUT 5 MILES SOUTH OF TAUNTON...MOVING EAST AT
37 MPH.

THE THUNDERSTORM WILL BE NEAR...LAKEVILLE AND MIDDLEBOROUGH BY 320 PM
EDT...ROCHESTER AND 6 MILES SOUTH OF CARVER BY 330 PM EDT...WAREHAM
AND 6 MILES NORTH OF MARION BY 340 PM EDT...BOURNE BY 350 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:42 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester55 min
Aug 19, 4:26 AM EDTMarine Weather StatementBOX14 hr
Aug 19, 11:54 AM EDTSevere Thunderstorm WarningBOXBristol, Plymouth36 min
Aug 19, 11:59 AM EDTSpecial Marine WarningBOX61 min
Aug 19, 12:33 PM EDTSpecial Marine WarningBOX27 min
Aug 19, 12:41 PM EDTSevere Thunderstorm WarningBOXBarnstable34 min
Aug 19, 1:00 PM EDTSpecial Marine WarningBOX53 min
Aug 19, 1:20 PM EDTSpecial Marine WarningBOX25 min
Aug 19, 1:21 PM EDTSpecial Marine WarningBOX49 min
Aug 19, 3:16 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth29 min
Aug 19, 3:31 PM EDTSpecial Marine WarningBOX59 min
Aug 19, 4:13 PM EDTSevere Thunderstorm WarningBOXBarnstable17 min
Aug 19, 4:26 PM EDTSpecial Marine WarningBOX64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.